MAUDE Adverse Event Report: ALCON RESEARCH, LLC - HOUSTON CONSTELLATION SURGICAL PROCEDURE PACK; GENERAL SURGERY TRAY (KIT)

ALCON RESEARCH, LLC - HOUSTON CONSTELLATION SURGICAL PROCEDURE PACK; GENERAL SURGERY TRAY (KIT)
Catalog Number 8065751618
Medical Device Problem Code No Flow (2991)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/07/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation including root cause analysis is in progress.A supplemental mdr will be filed as necessary in accordance with 21 cfr 803.56 when additional reportable information becomes available.The manufacturer internal reference number is: (b)(4).
 
Event or Problem Description
A nurse reported that no air flow in fluid and air exchange mode during vitrectomy surgery.The surgery was completed by replacing with another one.There was no patient harm.
 
Additional Manufacturer Narrative
Additional information provided in d.9., h.3., h.6.And h.10.A review of the device history record traceable to the reported lot number indicates that the product was processed and released according to the product¿s acceptance criteria.Upon visual inspection of the returned cassette an identification (id) tab on the pinch plate was broken off.When the cassette was inserted onto a calibrated console the cassette was recognized as a posterior cassette with manual stopcock(incorrect) and passed priming and intraocular pressure (iop) calibration successfully.The ¿manual stopcock¿ output displayed by the console for the posterior cassette is incorrect for the cassette type and will result in fluid/air exchange (fax) detection issues the customer experienced.During fax mode, there was no exchange from liquid to air, liquid continued to flow to the infusion cannula.The customer's experience was replicated during laboratory testing.The investigation identified several potential factors that caused or contributed to this reported event.These include procedural gaps regarding post-inspection instructions, physical impact during storage and material movement of the pinch plate and/or cassette, and stress points due to limited surface area on the identification (id) tab.Action was taken to determine root cause and implement appropriate corrective action.To address root cause procedural enhancements were added to the visual inspection instructions for more control of non-conforming product and finite stress analysis will be performed that will aim on reducing the potential stress points on the id tabs.Quality assurance will continue to monitor customer complaints via the complaint review meetings and will take action for any future occurrences as is deemed necessary.The manufacturer internal reference number is: (b)(4).
 
Additional Manufacturer Narrative
As per further review of the file, evaluation code was changed from d1101 to d03 the manufacturer internal reference number is: (b)(4).

Brand Name
CONSTELLATION SURGICAL PROCEDURE PACK
Common Device Name
GENERAL SURGERY TRAY (KIT)
Manufacturer (Section D)
ALCON RESEARCH, LLC - HOUSTON
9965 buffalo speedway
houston TX 77054
Manufacturer (Section G)
ALCON RESEARCH, LLC - HOUSTON
9965 buffalo speedway
houston TX 77054
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key18461806
Report Number1644019-2024-00036
Device Sequence Number12532422
Product Code LRO
UDI-Device Identifier00380657516186
UDI-Public00380657516186
Combination Product (Y/N)N
Initial Reporter CountryDA
PMA/510(K) Number
K880961
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Nurse
Type of Report Initial,Followup,Followup
Report Date (Section B) 07/22/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/31/2024
Device Catalogue Number8065751618
Device Lot Number159CWJ
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 12/12/2023
Supplement Date Received by Manufacturer03/14/2024
07/11/2024
Initial Report FDA Received Date01/08/2024
Supplement Report FDA Received Date04/11/2024
07/22/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/17/2023
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
CUSTOM-PAK SURGICAL PROCEDURE PACK
Patient SexUnknown